MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of the 0.018" 300cm straight (st) sv short peripheral steerable guidewire (pgw) broke off while in patient.The tip was snared.There was no patient injury, the patient was discharged.The wire and catheter were removed.Patient was brought back for stenting.The target lesion is the right iliac vein with total chronic occlusion.The product was stored, handled and prepped according to the instructions for use (ifu).There were no unusual forced used after the physician pulled back on the wire.The wire did not kinked or damaged in any way prior to insertion into the patient.The wire was not used for treatment of another lesion prior to the event.A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recannulize the vessel.There was no difficulty tracking the wire through the vessel or lesion.The wires behaved ¿normally¿.The device will not be returned for analysis as the account threw product away by accident.
 
Additional Manufacturer Narrative
The tip of the 0.018" 300cm straight (st) sv short peripheral steerable guidewire (pgw) broke off while in patient.The tip was snared.The wire and catheter were removed.Patient was brought back for stenting.The target lesion is the right iliac vein with total chronic occlusion.The product was stored, handled and prepped according to the instructions for use (ifu).There were no unusual forced used after the physician pulled back on the wire.The wire did not kinked or damaged in any way prior to insertion into the patient.The wire was not used for treatment of another lesion prior to the event.A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recanalized the vessel.There was no difficulty tracking the wire through the vessel or lesion.The wires behaved ¿normally¿.There was no patient injury, the patient was discharged.The device was not returned for analysis.A product history record (phr) review of lot 35261662 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿distal tip-wires fractured-separated - in patient¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11585547
Report Number9616099-2021-04370
Device Sequence Number4881840
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35261662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight95